Alert archive / Illinois / Tornado Warnings in 2007
Tornado Warning 14, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Jun 1, 2007, 3:44 PM CDT for Stephenson County, Illinois. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2007, 3:44 PM CDT (20:44 UTC)
- Expired
- Jun 1, 2007, 4:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Stephenson County, IL
The radar
The Quad Cities radar (KDVN), 109 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 12:35 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KDVN 012044 TORDVN ILC177-012145- /O.NEW.KDVN.TO.W.0014.070601T2044Z-070601T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 344 PM CDT FRI JUN 1 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * TORNADO WARNING FOR... STEPHENSON COUNTY IN NORTHWEST ILLINOIS... * UNTIL 445 PM CDT. * AT 339 PM CDT...TRAINED WEATHER SPOTTERS REPORTED ROTATION IN THE CLOUDS AS THE STORMS WERE ENTERING SOUTHWESTERN STEPHENSON COUNTY. THE STORMS WERE NORTH AT 40 MPH. * THE TORNADO WILL BE NEAR... FREEPORT AROUND 350 PM CDT... CEDARVILLE AND 6 MILES EAST OF LENA AROUND 355 PM CDT... 8 MILES WEST OF DAKOTA AROUND 400 PM CDT... 7 MILES EAST OF WINSLOW AROUND 405 PM CDT... THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR EASTERN IOWA. LAT...LON 4223 8989 4223 8944 4247 8941 4250 8984 $$ 12/50
2 follow-up statements
000 WWUS53 KDVN 012104 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 403 PM CDT FRI JUN 1 2007 ILC177-012145- /O.CON.KDVN.TO.W.0014.000000T0000Z-070601T2145Z/ STEPHENSON IL- 403 PM CDT FRI JUN 1 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR STEPHENSON COUNTY... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED APPROXIMATELY NEAR RED OAK...OR ABOUT 8 MILES NORTH OF FREEPORT...MOVING NORTH AT 35 MPH. OTHER THUNDERSTORMS WITH STRONG WINDS WILL AFFECT SOUTHEASTERN PARTS OF THE COUNTY...SOUTH OF FREEPORT...THROUGH 430 PM. THE TORNADO WILL BE NEAR... BUENA VISTA...AFOLKEY AND MC CONNELL AROUND 410 PM CDT... ORANGEVILLE AND 6 MILES WEST OF ROCK GROVE AROUND 425 PM CDT... ONECO AROUND 435 PM CDT... 8 MILES EAST OF WINSLOW AROUND 440 PM CDT... THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR EASTERN IOWA. LAT...LON 4223 8989 4223 8944 4247 8941 4250 8984 $$ 12/50
000 WWUS53 KDVN 012138 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 437 PM CDT FRI JUN 1 2007 ILC177-012147- /O.EXP.KDVN.TO.W.0014.000000T0000Z-070601T2145Z/ STEPHENSON IL- 437 PM CDT FRI JUN 1 2007 ...THE TORNADO WARNING FOR STEPHENSON COUNTY EXPIRES AT 445 PM CDT... THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING A TORNADO HAS WEAKENED AND HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING. LAT...LON 4223 8989 4223 8944 4247 8941 4250 8984 $$ 12/50
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 1, 3:00 PM CDT, 44 minutes earlier.
Area forecast discussion, Jun 1, 3:00 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 300 PM CDT FRI JUN 1 2007 .SYNOPSIS... UPPER LOW SPINNING OVER CENTRAL SD PER LATEST WATER VAPOR IMAGERY. VORT LOBE ROTATING AROUND UPPER LOW WAS PROVIDING SUPPORT FOR A COUPLE OF SEVERE/NEAR SEVERE LINES OF STORMS CROSSING CWA ATM. THE UPPER ENERGY WAS MOVING OVER A VERY UNSTABLE AIRMASS WITH CAPES AROUND 2300 J/KG PER 17Z DVN SOUNDING. SHEAR ALSO IMPRESSIVE WITH SELY SFC WINDS AROUND 15KTS AHEAD OF THE LINE WITH SWLY 50 TO 55KTS H5 WINDS. .SHORT TERM...TONIGHT AND SATURDAY... A COUPLE MORE ROUNDS OF STORMS ARE EXPECTED OVERNIGHT INTO SATURDAY AS ADDITIONAL ENERGY ROTATES NORTHEAST THROUGH AREA. FOR TONIGHT...S/W ENERGY SUPPORTING CONVECTION CURRENTLY OVER THE PLAINS SHOULD MOVE THROUGH THE WRN CWA AFTER MIDNIGHT. WITH GOOD LOW LEVEL MOISTURE IN THE FORM OF H8 DEWPOINTS AROUND 10 TO 12C AND PWS AOA 1.50 FEEL THE THREAT FOR SOME ISOLATED HEAVY RAINS WILL BE POSSIBLE. SINCE THIS AREA HAS BEEN HIT SEVERAL TIMES DURING THE PAST WEEK WITH DECENT RAINS AND 1HR FFG GUIDANCE IS BETWEEN 1.5 AND 2 INCHES IN THE WRN PART OF THE CWA...HAVE ISSUED A FLOOD WATCH FOR TONIGHT. FOR SATURDAY...BETTER THUNDERSTORM THREAT WILL BE NEAR AND EAST OF THE MISSISSIPPI RIVER FROM A COMBINATION OF DEBRIS FROM THE OVER NIGHT THUNDERSTORMS DURING THE MORNING AND THEN REDEVELOPMENT IN THE AFTERNOON. NAM SHOWING A NARROW SWATH OF CAPES AROUND 2000J/KG WORKING EAST THROUGH EXTREME EASTERN IA/NE MO AND NW IL LATE SATURDAY AFTERNOON AND EARLY EVENING ALONG WITH JET SEGMENT NEAR UPPER LOW PROGGED TO BE OVER SWRN MN SAT AFTERNOON. ...DLF... .LONG TERM...SUNDAY THROUGH FRIDAY... UPPER LOW WILL CONTINUE TO FILL AS IT FINALLY DRIFTS INTO THE GREAT LAKES REGION BY MONDAY. MODELS IN GENERAL AGREEMENT ON THE MIGRATION OF THE UPPER PATTERN TO NORTHWEST FLOW...BUT SHOWING THE USUAL DISAGREEMENTS IN TIMING OF SHORT WAVES. UNTIL IT DOES...RAIN CHANCES CONTINUE CWA-WIDE. TUESDAY AND TUESDAY NIGHT PRESENT THE BEST OPPORTUNITY FOR A RAIN-FREE FORECAST AS DRIER NORTHWEST FLOW DOMINATES AND MAIN ENERGY PROGGED TO STAY NORTH AND EAST OF OUR CWFA. LOW POPS WARRANTED FOR THE END OF THE WORK WEEK AS DIFFICULT-TO-TIME IMPULSES DROP DOWN OUT OF MANITOBA. TEMPS EXPECTED TO MODERATE NEXT WEEK WITH SLIGHTLY LOWER DEW POINTS. ..33.. && .AVIATION... FIRST LINE OF CONVECTION CURRENTLY EAST OF THE MS RIVER AND EAST OF ALL TAFS SITES. ANOTHER LINE OF TSRA OVER KCID TO MOVE THROUGH KDBQ AND KMLI IN THE 21Z TO 23Z TIME FRAME STORMS HAVE POTENTIAL FOR GUSTS GREATER THAN 50KTS AND LARGE HAIL A TORNADO WATCH IN EFFECT THROUGH 00Z COVERS KMLI/KCID/KBRL/KDBQ TAF SITES. THUNDERSTORMS EXPECTED TO MOVE THROUGH REGION AGAIN BETWEEN 03Z AND 12Z. EXPECT IFR CONDITIONS WITH +SHRA ESPECIALLY AT KCID AND KBRL. ...DLF... && .DVN WATCHES/WARNINGS/ADVISORIES... IA...FLASH FLOOD WATCH TONIGHT WEST OF A LINE FROM MANCHESTER THROUGH KEOKUK. IL...NONE. MO...FLASH FLOOD WATCH TONIGHT FOR CLARK AND SCOTLAND COUNTIES.
Hazardous weather outlook, Jun 1, 5:35 AM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 535 AM CDT FRI JUN 1 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-021045- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 535 AM CDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL BE FOUND EARLY THIS MORNING ACROSS FAR EASTERN IOWA AND MOST OF NORTHWEST ILLINOIS. VISIBILITIES WILL BE AS LOW AS A QUARTER MILE. A DENSE FOG ADVISORY HAS BEEN ISSUED FOR MOST OF NORTHWEST AND WEST CENTRAL ILLINOIS UNTIL 9 AM. THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA TODAY. THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEST OF A LINE FROM NEAR DYERSVILLE...THROUGH THE QUAD CITIES...TO MACOMB. THE MAIN SEVERE WEATHER RISK IS LARGE HAIL AND DAMAGING WIND...WITH A LOW POTENTIAL FOR TORNADOES FROM MID AFTERNOON INTO EARLY EVENING. IT APPEARS THAT THERE WILL BE ADEQUATE MOISTURE AND SHEAR FOR A FEW SUPERCELL THUNDERSTORMS... BUT INSTABILITY WILL BE LARGELY DEPENDENT ON HOW MUCH CLEARING OF CLOUD COVER TAKES PLACE LATER TODAY. ANY STORMS THAT DEVELOP TODAY WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. THIS MAY RESULT IN MINOR FLOODING IN AREAS OF EASTERN IOWA AND NORTHEAST MISSOURI THAT RECEIVED SIGNIFICANT RAINFALL OVER THE PAST FEW DAYS. MINOR FLOODING IS EXPECTED TO OCCUR ALONG THE IOWA RIVER NEAR MARENGO DUE TO RECENT RAINFALL. A FLOOD WARNING IS IN EFFECT FOR THAT SITE AND FURTHER INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A NEAR DAILY CHANCE OF THUNDERSTORMS FROM SATURDAY THROUGH THURSDAY. ON SATURDAY CLOUDS AND PRECIPITATION ONGOING EARLY IN THE DAY ARE LIKELY TO LIMIT ANY SEVERE POTENTIAL BY LIMITING HEATING AND DESTABILIZATION OF THE ATMOSPHERE. THUS...THE RISK OF SEVERE WEATHER IS LOW. IF SUNSHINE CAN BREAK THROUGH AND WARM TEMPERATURES MORE THAN EXPECTED...THE RISK OF SEVERE STORMS INCREASES. AT THIS TIME...THERE IS NO CLEAR INDICATION REGARDING THE RISK OF SEVERE STORMS BEYOND SATURDAY. THERE IS THE POSSIBILITY OF LOCALLY HEAVY RAINFALL DURING THE PERIOD WHICH MAY RESULT IN SOME LOCALIZED FLOODING. THIS EXTENDED PERIOD OF WET WEATHER MAY ALSO RESULT IN FURTHER RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON INTO THIS EVENING. SHEETS/LE
In the hours before
Local storm report, Jun 1, 3:12 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
312 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TORNADO 5 SW GALENA 42.37N 90.50W
06/01/2007 JACKSON IA LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT AND RELAYED BY WFO MILWAUKEE.
&&
ELLIOTTLocal storm report, Jun 1, 3:15 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TORNADO 3 S SCALES MOUND 42.43N 90.25W
06/01/2007 JO DAVIESS IL LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS A TORNADO ON THE GROUND.
&&
ELLIOTTLocal storm report, Jun 1, 3:20 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
320 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TORNADO 2 S SCALES MOUND 42.45N 90.25W
06/01/2007 JO DAVIESS IL LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED TORNADO ON THE GROUND MOVING
EAST. NO DAMAGE REPORTS SO FAR.
&&
STEVEKLocal storm report, Jun 1, 3:21 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
321 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 5 NE MOUNT CARROLL 42.15N 89.91W
06/01/2007 CARROLL IL LAW ENFORCEMENT
TREES DOWN ON FUNK ROAD NORTHEAST OF MOUNT CARROLL OFF OF
ROUTE 78.
&&
ELLIOTTLocal storm report, Jun 1, 3:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
322 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM FUNNEL CLOUD 3 W APPLE RIVER CANYON 42.45N 90.11W
06/01/2007 JO DAVIESS IL FIRE DEPT/RESCUE
FUNNEL CLOUD REPORTED BY FIRE DEPARTMENT PERSONNEL.
&&
ELLIOTTSpecial weather statement, Jun 1, 3:43 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 343 PM CDT FRI JUN 1 2007 IAZ041-042-053-054-066-068-012200- CLINTON IA-DELAWARE IA-DUBUQUE IA-JACKSON IA-JONES IA-SCOTT IA- 343 PM CDT FRI JUN 1 2007 ...THUNDERSTORMS WITH GUSTY WINDS AND HEAVY DOWNPOURS MOVING ACROSS THE AREA... AN LINE OF THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 5 PM. STRONG GUSTY WINDS OF 40 TO 45 MPH...HEAVY DOWNPOURS...AND DEADLY LIGHTNING WILL OCCUR WITH THESE STORMS. HEAVY RAIN WILL LEAD TO RISES ON STREAMS AND CREEKS...FLOOD LOW LYING AREAS...AND CAUSE PONDING OF WATER ON STREETS AND ROADS. REMEMBER...IF YOU COME ACROSS A FLOODED ROAD...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. KUHL
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:03 AM CDT | Dense Fog Advisory | DVN | Bureau, Carroll, Hancock, Henderson, Henry, McDonough and 6 more | 5 hr |
| Jun 1, 1:05 PM CDT | Tornado Warning | DVN | Rock Island | 40 min |
| Jun 1, 1:31 PM CDT | Severe Thunderstorm Warning | DVN | McDonough, Warren | 59 min |
| Jun 1, 1:44 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 47 min |
| Jun 1, 1:50 PM CDT | Severe Thunderstorm Warning | DVN | Whiteside | 55 min |
| Jun 1, 2:05 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 55 min |
| Jun 1, 2:33 PM CDT | Severe Thunderstorm Warning | DVN | Carroll | 57 min |
| Jun 1, 2:36 PM CDT | Tornado Warning | DVN | Jo Daviess | 54 min |
| Jun 1, 3:14 PM CDT | Tornado Warning | DVN | Whiteside | 61 min |
| Jun 1, 4:26 PM CDT | Severe Thunderstorm Warning | DVN | Bureau | 64 min |
Nearby
Tornado Warnings in Illinois, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.